• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Coming off 5mg olanzapine

F

Faithfeline

New member
Joined
Jan 26, 2020
Messages
1
Location
Uk
hi I've been on Olanzapine 5mg for approx 3 years and a week last thursday I went to a psychiatrist for a medication review as I'm under a new mental health team. They concluded I should come off the olanzapine because it's never actually helped with my severe anxiety which is my main diagnosis and I dont suffer from bi polar or psychotic symptoms of any kind so they couldn't see a reason I should have ever been put on these meds and it didn't even say why I was in my medical records! They said I could stop the 5mg dead as it's a low dose so that's what I did. Only now have I read the horror stories of coming off this drug! And I thought Diazepam was bad. For the first week I felt more anxious and emotional then all of a sudden physical symptoms hit me I keep getting hot sweats then get freezing cold. I feel sick and have lost my appetite. I cannot sleep. I have a constant headache which paracetamol does seem to help. And I have an increased urge to urinate which is so bad I feel I need to go all the time. The strange thing is when I started these meds I started sweating excessively to the point I literally soak my clothing constantly which is triggered the more I panic which is alot. I also started having the increased urge to urinate but it wasn't as bad as it is now. I've never been sure if the sweating and urination has been caused by the olanzapine as it was a very chaotic time in my life I was put on the olanzapine and I cant remember exactly when the sweating and urination started but as far as I can remember it was about the same time. So I'm wondering has anyone else had sweating or increased urination as side effects of olanzapine? If so did they temporarily get worse during withdrawal? And finally advice on how long the withdrawal may last and if my symptoms are normal for withdrawal? I'm now aware it should have been reduced much slower but I've gotten so far I'd hate to have to go back on the olanzapine to taper it off. Thanks for reading and any advice/opinions given
 
Schitzoaffective007

Schitzoaffective007

ACCOUNT CLOSED
Joined
Jan 17, 2020
Messages
172
Location
Florida USA
I can only speak for Invega (Paliperidone) injections. I went off that a few months back and my withdrawal symptoms were hypersomnia, depression, crying spells, not being able to socialize, irritability, and suicidal ideation. I went through that for a good month. I still don't feel right. It just takes time and patience even though it's hard to have. A change of scenery helps if you can get it.
 
Last edited by a moderator:
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
5mg olanzapine withdrawal cold Turkey after 3 years. Today is day 5. I'm sure you're suffering.
I started on 5mg and it was stopped after 6 weeks. But I couldn't handle the withdrawal so they put me back on it.
My advice is get a pill cutter. Taper it down over many months. Your addicted to olanzapine who knows what might happen from cold Turkey.
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
I've been taking olanzapine for years at 20mg. If I'm a few hours late I get symptoms.
I tried to force myself off by cold Turkey myself. Flu like symptoms it was awful. And unsuccessful.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
14,534
Hi Folks/Hi All,


Fortunately, i haven't luckily experienced Flu or Flu like - I have been a very welll character for a number of years, sure i'll get colds sure,

In terms of anxiety, i shouldn't have though that would make you cold, I should that you urgently contact your GP Practice, and or get a GP to your home, you need help urgently, in my Practice we have a system, to press 1 for medicare, and this is for u rgent medicare help. That's in my group practicie.

Me thinks, that you should be referred/crisisi team wise, seek a referral, to the community mental health team, or , better still call the CrIisis Team, and they will reasses you and point you in the right direction, all be well.

For anxiety there are severeal medications, your GP or CMHT for short, will place you on medication, that is right for you.
 
CrazyAndy

CrazyAndy

Well-known member
Joined
Jan 30, 2020
Messages
109
Location
Sydney, Australia
Hi Faithfeline, yes I had the polyuria when I tried to go cold turkey.. also had severe insomnia, lack of appetite, anxiety and mild psychosis. Went back on the drug because I couldn't handle the withdrawal effects.

Since you are trying to get off a relatively low dose, it might be hard to split the pills into small enough pieces for tapering. Maybe try taper strips?
 
Last edited by a moderator:
Top